Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 150, NWS Pueblo, CO

July 19, 2014Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 19, 2014, 7:04 PM MDT for Baca County, Colorado. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2014, 7:04 PM MDT (01:04 UTC)
Expired
Jul 19, 2014, 7:45 PM MDT
In force
41 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 188 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 7:07 PM MDTHAIL 1.7510 Ssw Pritchett, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2037 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WUUS55 KPUB 200104
SVRPUB
COC009-200145-
/O.NEW.KPUB.SV.W.0150.140720T0104Z-140720T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
704 PM MDT SAT JUL 19 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 745 PM MDT

* AT 704 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
  SOUTHWEST OF PRITCHETT...OR 23 MILES SOUTHWEST OF SPRINGFIELD...
  MOVING SOUTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHWESTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 10307 3716 10308 3731 10297 3723 10263
      3700 10262 3699 10293
TIME...MOT...LOC 0104Z 303DEG 11KT 3720 10296 

HAIL...1.00IN
WIND...60MPH

$$

28
3 follow-up statements
967 
WWUS55 KPUB 200110
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
710 PM MDT SAT JUL 19 2014

COC009-200145-
/O.CON.KPUB.SV.W.0150.000000T0000Z-140720T0145Z/
BACA CO-
710 PM MDT SAT JUL 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHWESTERN BACA COUNTY...

AT 707 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
PRITCHETT...OR 23 MILES SOUTHWEST OF SPRINGFIELD...MOVING SOUTHEAST
AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...PUBLIC REPORTED GOLF BALL SIZE HAIL 10 MILES SOUTH-
         SOUTHWEST OF PRITCHETT.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 10307 3716 10308 3731 10297 3723 10263
      3700 10262 3699 10293
TIME...MOT...LOC 0107Z 303DEG 11KT 3719 10295 

HAIL...1.75IN
WIND...60MPH

$$

28
582 
WWUS55 KPUB 200121
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
721 PM MDT SAT JUL 19 2014

COC009-200145-
/O.CON.KPUB.SV.W.0150.000000T0000Z-140720T0145Z/
BACA CO-
721 PM MDT SAT JUL 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHWESTERN BACA COUNTY...

AT 720 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
PRITCHETT...OR 22 MILES SOUTHWEST OF SPRINGFIELD...MOVING SOUTHEAST
AT 10 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3700 10307 3716 10308 3728 10300 3723 10263
      3700 10262 3699 10293
TIME...MOT...LOC 0120Z 306DEG 10KT 3719 10292 

HAIL...1.75IN
WIND...60MPH

$$

28
553 
WWUS55 KPUB 200134
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
734 PM MDT SAT JUL 19 2014

COC009-200145-
/O.CON.KPUB.SV.W.0150.000000T0000Z-140720T0145Z/
BACA CO-
734 PM MDT SAT JUL 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHWESTERN BACA COUNTY...

AT 733 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
PRITCHETT...OR 21 MILES SOUTHWEST OF SPRINGFIELD...MOVING SOUTHEAST
AT 10 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3700 10307 3716 10308 3727 10299 3723 10263
      3700 10262 3699 10293
TIME...MOT...LOC 0133Z 299DEG 11KT 3717 10288 

HAIL...1.75IN
WIND...60MPH

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:41 PM MDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 19, 3:41 PM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MDT SAT JUL 19 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 326 PM MDT SAT JUL 19 2014

HAZY SKIES OVER EASTERN PORTIONS OF THE AREA TODAY IS DUE TO SMOKE
FROM WILDFIRES ACROSS WASHINGTON AND NOT DUE TO AN INCREASE IN
MOISTURE CONTENT OF THE ATMOSPHERE.  IN FACT...SFC DEW POINTS HAVE
BEEN FALLING OFF INTO THE 30S ACROSS THE HIGH COUNTRY...WITH 40S AND
50S ACROSS THE SOUTHEAST PLAINS...WITH HIGHEST READINGS NEAR THE
CO/KS BORDER.  THUNDERSTORMS WHICH HAVE DEVELOPED ACROSS THE
MOUNTAINS EARLY THIS AFTERNOON HAVE BEEN ON THE WEAK SIDE...AND HRRR
SUGGESTS THAT GENERALLY UP TO A QUARTER OF AN INCH OF RAINFALL MAY
FALL FROM SOME OF THE STRONGER STORMS THROUGH THIS EVENING.
THUS...THREAT FOR FLASH FLOODING ON AREA BURN SCARS STILL LOOKS LOW
AT THIS POINT...BUT WILL CONTINUE TO MONITOR RADAR AND GAGES CLOSELY
IN CASE AN OUTLIER STRONGER CELL IMPACTS THESE MORE VULNERABLE
LOCATIONS.  HIGH RES MODELS SUGGESTS THAT WEST FORK MAY HAVE THE
GREATEST POTENTIAL FOR HEAVIER RAINFALL AND RUNOFF PROBLEMS THIS
AFTERNOON AND EVENING.  WITH INVERTED V SOUNDINGS...MAIN STORM
THREATS THOUGH WILL BE ERRATIC GUSTY WINDS UP TO 50 MPH AND
LIGHTNING. MORE PERSISTENT LOW LEVEL MOISTURE ACROSS THE FAR
SOUTHEAST PLAINS COULD LEAD TO AN ISOLATED STRONG TO NEAR SEVERE
STORM OR TWO LATE THIS AFTERNOON AND EVENING...PARTICULARLY TO THE
EAST OF LA JUNTA WHERE CAPES MAY APPROACH 1000 J/KG.  DEEP LAYER
SHEARS WILL BE AROUND 30 KTS OR LESS...WHICH SHOULD LIMIT THE THREAT
TO A BRIEF PULSE TYPE SEVERE STORM.  THUNDERSTORMS WILL DIMINISH FOR
MOST AREAS THIS EVENING...THOUGH A LOW LEVEL JET MAY KEEP SOME
THUNDERSTORMS GOING ACROSS THE SOUTHEAST CORNER LATE.

SIMILAR STORY FOR TOMORROW'S WEATHER PATTERN.  ONE SUBTLE DIFFERENCE
WILL BE A DISTURBANCE LIFTING NORTHWARD THROUGH SOUTHERN CA INTO NV
AND WESTERN UT DURING THE AFTERNOON.  WHILE MAJORITY OF THE THE
FORCING WILL REMAIN TO THE WEST OF THE AREA...PRECIPITABLE WATERS DO
INCREASE SUBTLY OVER THE AREA.  SO PERHAPS SLIGHTLY BETTER
THUNDERSTORM COVERAGE WILL BE POSSIBLE ALONG THE CONTDVD ON SUNDAY.
ELSEWHERE...ANOTHER HOT DAY IN STORE...WITH TEMPERATURES APPROACHING
AND EVEN EXCEEDING 100 ACROSS THE SE PLAINS.  MOISTURE LOOKS HIGH
BASED AGAIN...SO MAIN THREAT WILL BE LIGHTNING AND GUSTY WINDS.  BUT
SOME BRIEF HEAVIER RAINFALL WITH THE STRONGER STORMS WILL BE
POSSIBLE AND BURN SCARS WILL HAVE TO BE MONITORED FOR PERHAPS SOME
ADVISORY LEVEL RAINFALL AMOUNTS. -KT

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 326 PM MDT SAT JUL 19 2014

.MONDAY AND TUESDAY...A WARM RIDGE OF HIGH PRESSURE WILL REMAIN
OVER THE REGION. GFS AND EC BRING SOME DRIER AIR ALOFT INTO THE
RIDGE ON MONDAY AND TUESDAY. SUSPECT THERE WILL STILL BE ENOUGH
MOISTURE FOR ISOLATED CONVECTION OVER THE MOUNTAINS. ON THE
PLAINS...LEE TROUGH WILL DEVELOP NEAR THE KANSAS BORDER...AND HAVE
AN AREA OF ISOLATED POPS NEAR THE KANSAS BORDER BOTH AFTERNOONS
AND EVENINGS.

.WEDNESDAY AND THURSDAY...EC AND GFS SUGGEST SLIGHTLY MORE MIDDLE
AND UPPER LEVEL MOISTURE ADVECTING NORTHWARD INTO THE STATE. THE
TROUGH TO THE NORTHWEST FLATTENS THE RIDGE...KEEPING THE DRIER
EASTERLY FLOW ALOFT TO THE SOUTH OF THE REGION. STORMS WILL BE
SLOW MOVING SO THERE COULD BE SOME LOCALLY HEAVY DOWNPOURS IN A
FEW OF THE STORMS. LATEST MODELS KEEP A COLD FRONT NORTH OF THE
CWA. WILL HAVE TO WATCH FOR THE FRONT BEING FURTHER SOUTH WHICH
COULD INCREASE LOW LEVEL MOISTURE ON THE PLAINS.

.FRIDAY AND SATURDAY...GFS AND EC SUGGEST A COLD FRONTAL PASSAGE
ON THE PLAINS FRIDAY WITH LOW LEVEL EASTERLY FLOW CONTINUING INTO
SATURDAY. THERE IS A POTENTIAL FOR INCREASED LOW LEVEL MOISTURE ON
THE PLAINS AND EASTERN MOUNTAINS. WILL HAVE TO WATCH FOR THE
CHANCE FOR STRONGER STORMS WITH AN INCREASED THREAT FOR HEAVY
RAIN. FOR NOW...DID NOT MODIFY POPS MUCH FROM CR EXTENDED
PROCEDURE...AS SUSPECT MODELS MAY BE TOO STRONG WITH THE TROUGH
PASSING TO THE NORTH. --PGW--

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 326 PM MDT SAT JUL 19 2014

VFR CONDITIONS EXPECTED AT THE TAF SITES THROUGH THE NEXT 24 HOURS.
SMOKE/HZ FROM FIRES IN WASHINGTON WILL CONTINUE TO CAUSE REDUCED
VISIBILITIES EAST OF THE MOUNTAINS...THOUGH VIS IS NOT EXPECTED TO
DROP BELOW 6 MILES.  ISOLATED TO SCATTERED THUNDERSTORMS OVER THE
MOUNTAINS WILL DRIFT TO THE SOUTHEAST ACROSS THE ADJACENT PLAINS AND
VALLEY LOCATIONS THROUGH EARLY EVENING.  CIGS WILL REMAIN VFR...BUT
ERRATIC GUSTY WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER
CELLS.  COULD SEE AN ISOLATED STRONG STORM OR TWO TO THE EAST OF LA
JUNTA...WITH SOME HAIL AND WIND GUSTS UP TO 60 MPH POSSIBLE THROUGH
EARLY EVENING.  THUNDERSTORMS WILL DIMINISH OVERNIGHT...WITH
THE SCENARIO FOR SUNDAY LOOKING SIMILAR TO TODAY. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...PGW
AVIATION...KT
Hazardous weather outlook, Jul 19, 11:46 AM MDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1146 AM MDT SAT JUL 19 2014

COZ058>089-093>099-201800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1146 AM MDT SAT JUL 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE REGION
THIS AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT FROM STORMS
TODAY WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH.
OVER THE FAR EASTERN PLAINS...GENERALLY EAST OF LA JUNTA...A
MARGINAL SEVERE STORM MAY OCCUR...PRODUCING WIND GUSTS TO 60 MPH AND
HAIL UP TO 1 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND
EVENING OVER THE MOUNTAINS...AND ISOLATED STORMS MAY OCCUR
IN THE LATE AFTERNOON AND EARLY EVENING OVER THE PLAINS. THE
MAIN STORM THREATS WILL BE LIGHTING AND LOCALLY GUST WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING ACROSS THE FAR
EASTERN PLAINS.

31/06

In the hours before

Special weather statement, Jul 19, 4:18 PM MDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
418 PM MDT SAT JUL 19 2014

COZ086-192245-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
418 PM MDT SAT JUL 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 445
PM MDT...

STRONG OUTFLOW WINDS WILL CONTINUE IN AND AROUND THE PUEBLO AREA
THROUGH ABOUT 5 PM. SHOWERS IN THE PUEBLO AREA HAVE PRODUCED WINDS
OF AROUND 60 MPH.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...BLENDE...SALT CREEK...AVONDALE...PUEBLO DEPOT AND PUEBLO
WEST.

LAT...LON 3822 10472 3835 10470 3831 10433 3817 10435
TIME...MOT...LOC 2216Z 276DEG 15KT 3829 10461

28
Special weather statement, Jul 19, 5:09 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
509 PM MDT SAT JUL 19 2014

COZ071-074-075-192345-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
SOUTHERN SAN LUIS VALLEY CO-
509 PM MDT SAT JUL 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COSTILLA COUNTY
UNTIL 545 PM MDT...

AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAN LUIS...OR 27 MILES SOUTHEAST OF
ALAMOSA...MOVING EAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SAN PABLO AROUND 515 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3713 10555 3730 10556 3741 10522 3709 10519
TIME...MOT...LOC 2309Z 264DEG 12KT 3725 10544

MOORE
Special weather statement, Jul 19, 5:29 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
529 PM MDT SAT JUL 19 2014

COZ086-088-093-094-200000-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
529 PM MDT SAT JUL 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS...
SOUTHWESTERN OTERO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 600 PM
MDT...

AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS CENTERED 10 MILES NORTHWEST OF DELHI...OR 38
MILES SOUTHWEST OF LA JUNTA...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH SOME BRIEF HEAVY RAIN...AND POSSIBLY SOME PEA SIZE HAIL.

LOCATIONS IMPACTED INCLUDE...
THATCHER AND DELHI.

LAT...LON 3772 10438 3786 10410 3759 10362 3738 10411
TIME...MOT...LOC 2328Z 303DEG 18KT 3773 10417

28
Local storm report, Jul 19, 6:07 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
607 PM MDT SAT JUL 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     DEBRIS FLOW      2 SE CASCADE            38.88N 104.94W
07/19/2014                   EL PASO            CO   CDOT

            WATER...MUD AND ASH FLOWING ONTO HIGHWAY 24 AT MILE
            MARKER 296

0550 PM     DEBRIS FLOW      2 SE CASCADE            38.88N 104.94W
07/19/2014                   EL PASO            CO   CDOT

            WATER...MUD AND ASH FLOWING ONTO HIGHWAY 24 AT MILE
            MARKER 296

&&

28
Special weather statement, Jul 19, 6:09 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
609 PM MDT SAT JUL 19 2014

COZ093-200045-
LA JUNTA VICINITY/OTERO COUNTY CO-
609 PM MDT SAT JUL 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO COUNTY UNTIL
645 PM MDT...

AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF TIMPAS...OR 22 MILES SOUTHWEST
OF LA JUNTA...MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HIGBEE.

LAT...LON 3765 10388 3780 10386 3785 10345 3765 10344
TIME...MOT...LOC 0008Z 268DEG 19KT 3771 10376

28
Special weather statement, Jul 19, 6:50 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
650 PM MDT SAT JUL 19 2014

COZ099-200130-
SPRINGFIELD VICINITY/BACA COUNTY CO-
650 PM MDT SAT JUL 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL
730 PM MDT...

AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF PRITCHETT...OR 23 MILES
SOUTHWEST OF SPRINGFIELD...MOVING SOUTHEAST AT 5 MPH.

PEA SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3716 10307 3719 10307 3732 10297 3734 10294
      3700 10219 3699 10220 3700 10294
TIME...MOT...LOC 0050Z 311DEG 5KT 3723 10297

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:09 PM MDTSpecial Weather StatementPUBOtero36 min
Jul 19, 6:50 PM MDTSpecial Weather StatementPUBBaca40 min
Jul 19, 7:12 PM MDTSpecial Weather StatementPUBTeller33 min
Jul 19, 7:44 PM MDTSevere Thunderstorm WarningPUBBaca46 min
Jul 19, 8:36 PM MDTSevere Thunderstorm WarningPUBBaca39 min
Jul 20, 12:47 PM MDTSpecial Weather StatementPUBMineral28 min
Jul 20, 2:49 PM MDTSpecial Weather StatementPUBRio Grande26 min
Jul 20, 3:11 PM MDTAreal Flood AdvisoryPUBMineral2 hr
Jul 20, 3:21 PM MDTSpecial Weather StatementPUBRio Grande24 min
Jul 20, 4:13 PM MDTSpecial Weather StatementPUBTeller32 min
Jul 20, 4:21 PM MDTSpecial Weather StatementPUBAlamosa24 min
Jul 20, 4:48 PM MDTSpecial Weather StatementPUBAlamosa27 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.